Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 3, NWS Key West, FL

January 17, 2017

NWS Key West, FL issued this small craft advisory at Jan 17, 2017, 10:13 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2017, 10:13 AM EST (15:13 UTC)
Expired
Jan 18, 2017, 4:21 AM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

630 
WHUS72 KKEY 171513
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1013 AM EST TUE JAN 17 2017

GMZ052>055-072>075-172200-
/O.NEW.KKEY.SC.Y.0003.170117T1513Z-170117T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1013 AM EST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. 

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL THIS AFTERNOON. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
3 follow-up statements
003 
WHUS72 KKEY 172130
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
430 PM EST TUE JAN 17 2017

GMZ052>055-072>075-180330-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-170118T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
430 PM EST TUE JAN 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL BEFORE MIDNIGHT TONIGHT.  

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

BS
751 
WHUS72 KKEY 180327
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1027 PM EST TUE JAN 17 2017

GMZ052-053-072-073-180430-
/O.CAN.KKEY.SC.Y.0003.000000T0000Z-170118T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1027 PM EST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO THE
WEST END OF THE SEVEN MILE BRIDGE.

$$

GMZ054-055-074-075-180930-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-170118T1000Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1027 PM EST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL DECREASE TO
  NEAR 15 KNOTS LATE. 

* WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN THE LOWER STRAITS
  OF FLORIDA OVERNIGHT...MAINLY IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
184 
WHUS72 KKEY 180921
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EST WED JAN 18 2017


GMZ054-055-074-075-181030-
/O.CAN.KKEY.SC.Y.0003.000000T0000Z-170118T1000Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
421 AM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT WAS IN EFFECT FOR THE WESTERN FLORIDA STRAITS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 9:16 AM EST, 57 minutes earlier.

Area forecast discussion, Jan 17, 9:16 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Key West FL
916 AM EST Tue Jan 17 2017

.DISCUSSION...
.CURRENTLY...
KBYX detects isolated showers over the Florida Straits. Elsewhere,
KBYX detects no precipitation echoes in the remainder of the
forecast area. Skies over the island chain are partly cloudy.
Winds over land are east to southeast near 15 mph. C-MAN winds, on
average, are east to southeast at 15 to 20 knots. Temperatures are
in the mid to upper 70s.

.SHORT TERM (This afternoon)...
In the low levels of the atmosphere, an Atlantic ridge of high
pressure will extend across north Florida this afternoon. In the
mid levels of the atmosphere, an area of high pressure will be
centered over the northern Bahamas today. In the upper levels of
the atmosphere, a ridge of high pressure will be located over the
eastern Gulf of Mexico this afternoon. The 12z KKEY sounding is
marginally unstable and dry, with a precipitable water (PWAT)
value just under one inch. Atmospheric moisture will decrease
this afternoon. By sunset this evening, PWAT values will be just
above three quarters of an inch, which is near the 25th percentile
for this time of year. The dry air mass in place will be
responsible for measurable rain chances of less than 10 percent
for the Florida Keys today.

&&

.MARINE...
A small craft advisory will be in effect for the coastal waters of
the Florida Straits this afternoon due to sustained east to
southeast surface winds near 20 knots. A small craft advisory may
be required for the coastal waters of the Florida Straits tonight.
No advisories expected Wednesday through at least Saturday night.

&&

.AVIATION...
VFR conditions will prevail at EYW and MTH today and tonight.
Sustained east to southeast winds of 20 to 25 knots from just off
the surface to about 3,000 feet will decrease to 15 to 20 knots
tonight.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1877, the high
temperature in Key West was 88 degrees. This set the daily record
for maximum temperature measured in Key West on January 17th, a
record which still stands 140 years later. Temperature records at
Key West date back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....Futterman
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 17, 5:36 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
536 AM EST TUE JAN 17 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-181100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
536 AM EST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY. THE
PRIMARY HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY IS PROBABLE FOR MOST WATERS SURROUNDING THE
FLORIDA KEYS SUNDAY NIGHT AND MONDAY.

OTHERWISE, NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR WEDNESDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.